Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 137, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2001, 4:47 PM CDT for Pickett County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 26, 2001, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Pickett County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:03 PM CDT | Hail 0.75 | Byrdstown, TN | Sheriff reported dime size hail. |
| Jun 26, 5:30 PM CDT | Thunderstorm Wind 50 E | Oak Grove, TN | Trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 262149 SVRBNA TNC137-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKETT COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF BYRDSTOWN * UNTIL 530 PM CDT * AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BYRDSTOWN...OR ABOUT 3 MILES SOUTH OF BYRDSTOWN...MOVING EAST AT 15 MPH. DAMAGING WINDS OF 60 MPH...NICKEL SIZE HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JDG LAT...LON 3657 8536 3644 8511 3659 8504 3665 8521
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:44 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 26, 2:44 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT TUE JUN 26 2001 CURRENTLY...SCATTERED THUNDERSTORM ACTIVITY CONTINUED ACROSS MIDDLE TENNESSEE. COLD POOL ALOFT AND HEATING OF THE DAY HAS RESULTED IN LI'S OF -4 TO (-7)...AND CAPE VALUES BETWEEN 1300-1700 J/KG. HAVE HAD HAIL AND WIND EVENTS SNEAKING INTO THE SEVERE CATEGORY. THE STORMS WERE LINING UP WITH A MESOSCALE WIND CONVERGENCE BOUNDARY FROM NRN MISSISSIPPI THROUGH SOUTHERN MIDDLE TENNESSEE. THE H5 LOW IS SITTING OVER THE TENNESSEE RIVER IN OUR WESTERN CWA. FORECAST CONCERNS...THUNDERSTORM CHANCES THROUGH THE WEEKEND. DEALING WITH TEMPS UNDER THE UPPER LEVEL COOL POOL. CURRENT ACTIVITY WILL BECOME ISOLATED THIS EVENING SHORTLY AFTER DIURNAL HEATING ENDS. BROKEN SKY WILL LIKELY BECOME PARTLY CLOUDY THROUGH THE NIGHT. DEW POINTS IN THE LOW 60S WILL RESULT IN 60 TO 65 TEMPERATURES BY MORNING...COOLER IN THE PLATEAU. WILL BREAK UP WEST INTO 2 ZONES FOR TONIGHT...SINCE MOST OF THE ACTIVITY IS LOCATED IN SOUTHERN MIDDLE TENNESSEE. WILL HAVE A HIGHER POP THERE. MODELS ARE IN DECENT AGREEMENT WITH TAKING THE UPPER LEVEL LOW WEST- NORTHWEST OF THE MIDSTATE OVER THE NEXT COUPLE OF DAYS. ACTIVITY HAS BEEN PREVALENT ALONG THE EAST SIDE OF THE LOW. MODEL RESOLUTION IS NOT GOOD ENOUGH TO PINPOINT THE BEST DEFORMATION OR LOW LEVEL BOUNDARIES WITH THIS SYSTEM...HOWEVER...BEST LAPSE RATES TOMORROW DUE TO COLD AIR ALOFT WILL ALIGN IN THE WESTERN HALF OF THE CWA...ALONG WITH THE BEST LOW LEVEL JUICY AIR. THE CONVERGENCE WILL BE THE QUESTION...AS THE SFC-H8 WIND FIELD WILL BECOME MORE UNIDIRECTIONAL OUT OF THE SOUTH...AND THE ENTIRE WIND PROFILE WILL INCREASE SLIGHTLY IN SPEED. THE ETA DOES HINT AT AN H8 BOUNDARY ACROSS THE NORTHWEST HALF OF THE MIDSTATE. OVERALL...THE BEST INGREDIENTS WILL SHIFT WESTWARD. WE SHOULD SEE AT LEAST SCATTERED ACTIVITY (30-40%) ACROSS THE WEST...WILL PUT PLATEAU GROUP IN 20% OR 30% CHANCE. ISOLATED ACTIVITY SHOULD REMAIN TOMORROW EVENING...THEN AS WE MOVE THROUGH THURSDAY AND THE WEEKEND...THE COOL POOL STAYS WEST OF THE MIDSTATE AND GRADUALLY MODERATES CREATING NOT AS STEEP LAPSE RATES. WIND FIELDS STAY UNIDIRECTIONAL...IN THE SOUTHERLY FLOW. AFTER ANOTHER 30 PERCENT COVERAGE DAY IN THE WEST ON THURSDAY...ALL AREAS WILL LIKELY SEE JUST ISOLATED ACTION INTO THE WEEKEND. NUMBERS... BNA 062/085 064/087 2423 CSV 056/080 059/082 2312 .BNA...NONE.h DICKSON 15
In the hours before
Local storm report, Jun 26, 1:49 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
149 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0148 PM MCMINNVILLE TN .75 INCH HAIL
06/26/01 WARREN EMA REPORTED DIME SIZE
HAIL IN THE EASTERN PART OF
MCMINNVILLE6. 1/3 OF
MCMINNVILLE WAS WITHOUT
POWER.
JAOLocal storm report, Jun 26, 2:24 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
224 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM GAINESBORO TN .75 INCH HAIL
06/26/01 JACKSON HWY DEPT. REPORTED DIME
SIZE HAIL IN THE NORTHERN
PART OF THE QCOUNTY.
JAOLocal storm report, Jun 26, 2:38 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
238 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM LAWRENCEBURG TN FLOOD
06/26/01 LAWRENCE EMA REPORTED 12-18 INCHES
OF WATER IN LOW LYING AREAS
NEAR THE TOWN SQMUARE.Local storm report, Jun 26, 3:24 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
324 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 4 NE SHELBYVILLE TN 60 MPH TSTM WIND GUST
06/26/01 BEDFORD SHERIFF'S OFFICE AND HWY
DEPT. REPORTED A TREE DOWN
ONd HORSE MT. RD.Local storm report, Jun 26, 4:06 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
406 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM MURFREESBORO TN 60 MPH TSTM WIND GUST
06/26/01 RUTHERFORD SPOTTER REPORTED SMALL
TREES DOWN AND NEON SIGN
DAMAGE.Local storm report, Jun 26, 4:10 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
410 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM MURFREESBORO TN 75 MPH TSTM WIND GUST
06/26/01 RUTHERFORD SPOTTER REPORTED LARGE
TREE UPROOTED.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jun 26, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 28 min |
| Jun 26, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 27 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 36 min |
| Jun 26, 1:30 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jun 26, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 24 min |
| Jun 26, 1:37 PM CDT | Flash Flood Warning | OHX | Warren | 113 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 36 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 36 min |
| Jun 26, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 42 min |
| Jun 26, 2:10 PM CDT | Flash Flood Warning | OHX | Lincoln | 2 hr |
| Jun 26, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Jun 26, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 38 min |
| Jun 26, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 45 min |
| Jun 26, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jun 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Jun 26, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 39 min |
| Jun 26, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 31 min |
| Jun 26, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| Jun 26, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Jun 26, 4:28 PM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Jun 26, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 13 min |
| Jun 26, 4:44 PM CDT | Flash Flood Warning | OHX | Overton, Pickett | 2 hr |
| Jun 26, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 26 min |
| Jun 26, 5:26 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
| Jun 26, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 43 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 43 min |
| Jun 26, 6:26 PM CDT | Flash Flood Warning | OHX | Overton, Pickett, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.